This month I would like to report an interesting case I saw in my office demonstrating the effect of interference fields (and their treatment) on body chemistry.
An otherwise healthy 65 year old man presented with numbness and tingling of his right hand of 8 years duration.His problems began with an ice-hockey injury in which he was hit from behind, immediately developing pain in his left neck and numbness in his right arm.The arm was "completely numb" for about 15 minutes.
From that time he was unable to lie on this left side and had difficulty rotating his head towards the left. At first tingling was present in his hand only when shaving, but in the last 4 years the tingling was disturbing his sleep.
A diagnosis of carpal tunnel syndrome was made, but surgery only lead to spreading of the numbness to involve his four medial fingers.Relief could be obtained while lying on his left side by pronating his right wrist and positioning the arm behind his torso.
Examination revealed restriction of rotation of his neck towards the left, severely restricted craniosacral motion of the ethmoid and arcing in the thoracic diaphragm and the occiput.(These physical findings were consistent with injury to the cervico-thoracic junction and occiput.) An interference field was detected by autonomic response testing in the left spheno‐palatine ganglion. The somatic dysfunction was treated using osteopathic manual techniques and the interference field was treated with the Tenscam device. (An alternative treatment would be to inject the ganglion with procaine as described on page 181 of my book available at http://www.neuraltherapybook.com/.)
One month later the patient reported no change in his symptoms.However something strange had happened. The metal upper (contact) surface of his upper partial denture had turned white within a few days of the treatment.
This lead me to suspect that the denture had something to do with the patient's condition, perhaps setting up the sphenopalatine ganglion to become an interference field.In fact, when the denture was removed, autonomic response testing, which was blocked, suddenly became unblocked and craniosacral motion of the whole body went into a still point. The body was obviously relieved to be free of this stress.
This lead to the next question: What was it about the denture that was causing this reaction? I suspected a reaction to a metal because of the discoloration of the upper surface.Autonomic response testing indicated that chromium was the reactive metal.
A sample of blood was sent to the Clifford Lab (http://www.ccrlab.com) in Colorado to test for sensitivities to dental materials. In the meantime, the patient learned from his dentist that the plate did indeed contain chromium.And a few weeks later the lab report confirmed that the patient was sensitive to chromium.
The patient is now proceeding to have another denture made without chromium.At this point, I do not know if this measure will solve the hand numbness problem, but I suspect that in time it will.Chromium is known to be allergenic and there is some evidence that it is neurotoxic, although surprisingly little research has been published on this subject.
Interference fields in the sphenopalatine ganglion, although usually associated with facial and dental problems, can have widespread effects.I remember once seeing a woman with total body pain of several years duration caused by a sphenopalatine ganglion interference field.
However the most interesting part of this story for me was the change in colour of the metal plate.Clearly there was a change in chemistry of the upper palate from neural therapy of the sphenopalatine ganglion.That interference fields are associated with altered blood chemistry is not a new idea.The Austrian physiologist Pischinger and his colleagues explored this phenomenon during the 1960s and 70s. They discovered that interference fields cause changes in pH, oxygen saturation, electrolytes, cholesterol and other chemical and haematological parameters on the side of the body in which the interference field is present. Treatment of the interference field reverses these changes.
The healing effect of neural therapy is still mysterious in many ways.We know that treatment, whether by procaine injections, by electrical or by energetic devices, alters electrophysiology and changes autonomic nervous system tone.This case demonstrated in a clearly visible way that changes in biochemistry also occur.
For those of you who saw the photograph in last month's newsletter on amalgam tattoos,Volume 5, No. 11 here is an observation from an astute dentist‐reader:
Have you considered there still might be mercury under the crown on tooth 27 (15) leaching into the gum because of electric activity between metals?
The dentist who did the amalgam removal is a biological dentist, and I assumed that he had checked for that. However, your observation is a good one and this possibility needs to be looked into.
Robert F. Kidd, MD, CM